>

Search This Blog For Treasures

October 22, 2008

Feeling Guilty...

For the past month and half now I have been experiencing pretty bad headaches. I chalked them up to either hormones or sinuses. So I finally brought myself to complain at my last OB appointment. I remember having bad headaches with Bethany and Alex. So she asked me what I took with them. I told her I was prescribed Fioracet, just tylenol with caffeine. To my surprise she did not want to prescribe this to me again and wanted to do Lortab. I did not even know you could take this while pregnant. So I reluctantly took the prescription with doubts in the back of my head. I came home and researched to make myself feel better before I took it.

I went to bed last night with a horrible, horrible headache and tylenol just wasn't getting it. But I woke up at 4am with the worst headache I think I've ever had. It brought me to tears. And as my husband knows that I have a high tolerance of pain he knew something bad was wrong when he found me sitting in the living room crying because my head hurt sooooo bad. He got to play Doctor and got my medicine and made me take what the Doctor prescribed and made me a warm compress, got the blood pressure machine out to make sure it wasn't that. It did ease off a bit but it's not totally gone.

But now I feel so guilty for taking a narcotic and being pregnant. I can just imagine my little baby in my belly flipping around because she's feelin good now. Hopefully they will just go away and I won't have to take anymore.

6 comments:

Rosie : ) said...

If your headache gets that bad, you need to do seomthing. It is not any better for the baby to experience that stress from you either, right?

I understand your feelings. I barely ever wanted to take Tylenol when I was pregnant/breastfeeding, much less anything else. Since I have an allergy to codeine, and am very sensitive to medication, I have a hard time knowing what medication will work, so I didn't really try anything during the pregnancies, except a month-long bout with Diclectin {basically a mild gravol mixed with vitamins} for my not-keeping-any-foods-down-for-three-month problem. That medication was purely hated, because it made me so drowsy, I kept falling asleep on the couch, while sitting up, and I was scared to drive because I was so loopy and constantly tired.But, I was able to keep some foods down, and that way the baby and I were gettign proper nutrients.

You do what is necessary, especially when it comes to the health of your baby. :) If you cannot function from the pain, something has to be done. And, you didn't go try out some random medication that a friend gave you. You went to a medical professional, who prescribed you the medication. That makes a big difference! I do understand the mom-guilt too, though. Hard to not feel it ~ and it just means you care about your baby. ;)

Stop being so hard on yourself. you are doing what's best for you and your baby. Hopefully your headache like that won't come back, and you wont need to take it anymore. But, at least you know you have that option if it gets bad enough, right? :)

les_mason_curt said...

you are too funny, i am sure if the doc thought is was okay to take, then it would be fine! dont feel bad... little baby is feeling pretty good right about now!

jolincountry said...

Oh, I'm so sorry you are having such bad headaches. I pray that it is just hormones going crazy.
I would print up what you found out about lortab and take it and discuss it with the doctor. I'd let them know that your headaches are getting pretty bad but, taking a catagory C drug concerns you.
I totally understand your concerns. I didn't like taking anything while pregnant either.

Octamom said...

Praying here for you--praying for protection for your baby, relief for you--

Blessings!

julie said...

Praying the headaches are under control. Are you feeling better? Did you talk with the Doctor again?

Blessings,
Julie

Wife to the Rockstar said...

I had wicked headaches too when I was pregnant with my first, fourth and sixth. It is the worst. I know the pain you speak of. Praying they go away.